MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 40; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 40; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S404
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report will be updated should additional information be provided.
 
Event or Problem Description
It was reported during ongoing use, premature battery depletion was observed.The patients device has been depleting at approximately 2x the stated rate.The longevity reduced by two years in one year's time.The patient was seen in clinic last year and was quoted 2.5 years battery remaining, and is now quoted at less than 6 months remaining.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that battery status indicators were different than expected based on information provided to boston scientific.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any (even slight) changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please refer to the description for more information regarding the specific circumstances of this event.
 
Event or Problem Description
It was reported that premature battery depletion was suspected.It was observed that this device has been depleting at approximately two times the stated rate.The battery longevity decreased by two years, within one year's time.The patient was seen in clinic last year, and was told that there was 2.5 years of battery remaining.However, recently the battery showed less than 6 months remaining.A boston scientific technical services consultant reviewed device data, and discussed that the rate of depletion, and overall longevity suggest normal device operation.The longevity is updating to reflect the current usage whether there is an increase or a decrease in longevity.It's reflective of the actual current usage.This device remains implanted.No adverse patient effects were reported.Additional information: several requests were submitted to the field to obtain further information; however, there was no response received.

Brand Name
ALTRUA 40
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key10236568
Report Number2124215-2020-12014
Device Sequence Number11561916
Product Code LWP
UDI-Device Identifier00802526484452
UDI-Public00802526484452
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
N970003/S106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/02/2013
Device Model NumberS404
Device Catalogue NumberS404
Device Lot Number599244
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1